Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 458, NWS Louisville, KY

July 26, 20124 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 26, 2012, 10:07 PM EDT for 4 counties in Kentucky. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2012, 10:07 PM EDT (02:07 UTC)
Expired
Jul 26, 2012, 10:35 PM EDT
In force
28 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Larue County, KY, Marion County, KY, Nelson County, KY, Washington County, KY

The radar

The Louisville radar (KLVX), 61 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 10:38 PM EDTTSTM WND DMGNew Market, KYDISPATCH REPORTS TREE DOWN ON STATE HWY 289 BETWEEN MILL DAM ROAD AND WARDS BRANCH ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 2:46 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1701 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1701 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1693 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

590 
WUUS53 KLMK 270207
SVRLMK
KYC123-155-179-229-270235-
/O.NEW.KLMK.SV.W.0458.120727T0207Z-120727T0235Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1007 PM EDT THU JUL 26 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LARUE COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
  WESTERN WASHINGTON COUNTY IN NORTH CENTRAL KENTUCKY...
  WESTERN MARION COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 1035 PM EDT

* AT 1007 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR HOWARDSTOWN...MOVING EAST
  AT 30 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING
  WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  GLEANINGS AND GETHSEMANE...
  NEW HOPE...
  SAINT FRANCIS AND DANT...
  LORETTO AND FROGTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3747 8573 3765 8575 3771 8569 3781 8532
      3747 8529 3747 8540 3748 8544 3747 8545
      3747 8549 3748 8550 3747 8552 3747 8563
TIME...MOT...LOC 0207Z 264DEG 26KT 3759 8561
WIND...HAIL 60MPH 0.88IN

$$

MP
2 follow-up statements
472 
WWUS53 KLMK 270221
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1021 PM EDT THU JUL 26 2012

KYC123-270231-
/O.CAN.KLMK.SV.W.0458.000000T0000Z-120727T0235Z/
LARUE KY-
1021 PM EDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LARUE COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST. REPORT SEVERE 
WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

LAT...LON 3747 8542 3748 8542 3747 8547 3748 8548
      3749 8547 3751 8549 3754 8550 3757 8555
      3770 8558 3781 8532 3747 8529
TIME...MOT...LOC 0221Z 264DEG 26KT 3760 8548

$$

KYC155-179-229-270235-
/O.CON.KLMK.SV.W.0458.000000T0000Z-120727T0235Z/
MARION KY-NELSON KY-WASHINGTON KY-
1021 PM EDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1035 PM EDT
FOR WESTERN WASHINGTON...SOUTHERN NELSON AND WESTERN MARION
COUNTIES...

AT 1019 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEW HOPE...MOVING EAST
AT 30 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  FROGTOWN AND LORETTO...
  SAINT MARY AND BURKES SPRING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3747 8542 3748 8542 3747 8547 3748 8548
      3749 8547 3751 8549 3754 8550 3757 8555
      3770 8558 3781 8532 3747 8529
TIME...MOT...LOC 0221Z 264DEG 26KT 3760 8548
WIND...HAIL 60MPH 0.88IN

$$

MP
827 
WWUS53 KLMK 270238
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1038 PM EDT THU JUL 26 2012

KYC155-179-229-270247-
/O.EXP.KLMK.SV.W.0458.000000T0000Z-120727T0235Z/
MARION KY-NELSON KY-WASHINGTON KY-
1038 PM EDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WASHINGTON...SOUTHERN
NELSON AND WESTERN MARION COUNTIES HAS EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA...AND INTO EASTERN MARION AND EASTERN TAYLOR COUNTIES.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

LAT...LON 3747 8542 3748 8542 3747 8547 3748 8548
      3749 8547 3751 8549 3754 8550 3757 8555
      3770 8558 3781 8532 3747 8529
TIME...MOT...LOC 0221Z 264DEG 26KT 3760 8548

$$

MP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 9:51 PM EDT, 16 minutes earlier.

Area forecast discussion, Jul 26, 9:51 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
951 PM EDT THU JUL 26 2012

.Forecast Update...
Issued at 950 PM EDT Thu Jul 26 2012

Convection continues to move steadily eastward across the forecast
area this evening.  Atmosphere has become more stabilized across
southern Indiana and portions of north-central Kentucky where
convective overturning has occurred.  Despite the decrease in
instability, the low-level jet has been trying to kick off some more
convection across southern Indiana.  This activity will most likely
affect the northern half of the Louisville metro area in the next
60-90 minutes.

Further south, a very pronounced outflow/mesoscale boundary lies
from Ohio county east-northeastward to Madison county.  Convection
continues to propagate eastward along this boundary and is showing
some signs of increasing in intensity.  The atmosphere south of this
boundary has largely remained undisturbed and is coincident with the
best instability and moisture.  Since this area has not been worked
over, have coordinated with SPC and extended WW526 in both time and
in area to cover all of southern Kentucky until 06Z (2AM EDT).  As
this line heads east-southeast, we'll clear out counties from the
watch as the threat diminishes.

Updated forecast and text products are in production and will be
available shortly.

&&

.Short Term (Tonight through Friday Night)...
Issued at 300 PM EDT Thu Jul 26 2012

...Strong to Severe Thunderstorms Likely This Afternoon and
Evening with Damaging Winds and Intense Lightning...

Wave train of MCV evident on visible satellite from northern
Oklahoma to northern Indiana, with 4 separate rotations along the
train. Perhaps another weak one over Lake Erie. Our afternoon
weather right now looks to come more from a convergent boundary out
ahead of this train now oriented SW to NE around Dubois county
and/or from a differential heating boundary caused by that anvil
shield. Not much has fired off of these boundaries yet, which may be
because of subsidence on the edge of the cirrus shield coming from
earlier convection. Latest AMDAR sounding from KSDF indicates an
inversion at 12 kft that could be a representation of this
subsidence. Expect that by mid/late afternoon our updrafts should be
strong enough to overcome, along with added boundaries, any
convective inhibition. Once that cap is broken, expect more numerous
storms to fire off. Soundings still indicate the primary threats as
damaging winds as well as excessive lightning with these storms,
with a secondary threat as hail. Think wet bulb zeroes are too high
for very large hail, but quarter to golf ball size is possible.

Have now seen enough initiation upstream to warrant going with a
watch. Should see coverage become more numerous after 5 PM across
the watch area. For this evening, hi res models, the 4 km NAM and
the latest rapid refresh, are trying to show additional development
from the MCV now over central Missouri. That system looks to bring
perhaps a second punch of storms in from the west across my
southwest forecast area toward the end of the current watch, though
may get some initiation ahead of that time based on heating alone.
Expect most activity to die off soon after midnight. Will trend the
forecast pops down to lower end chances, mainly across our southeast
forecast area. As for the severity of this second set of storms, the
best chance would be as the storms move through areas that did not
receive the first batch. Would think again damaging winds is the
main threat. Lows should fall to the low/mid 70s.

The front associated with today's line of convection looks to make
it to the Ohio River before dissipating overnight. Now Friday has
become a tricky forecast with the latest set of models. The 06Z NAM
indicated a second front developing and it's 12Z version, along with
the GFS's, now also indicate this second front. Precipitable waters
come down ahead of this front, but with height falls aloft, now hail
looks to jump back in as a bigger threat for any storms that
develop. As previous forecasts have dried out Friday, would prefer
not to jump back in with scattered storms just yet. Will trend
upward and mention isolated chances for now.

Highs are also tricky, as they will depend on how long morning cloud
cover sticks around. The NAM-based MET guidance has consistently
been calling for temps around 100 for SDF and points north, whereas
the MAV guidance has been quite a bit cooler. The latest MET is a
little cooler, but reasonable given the lack of a real front pushing
through until Friday afternoon. The good news though is that the
drier air over the region should preclude Heat Advisory criteria.
With a frontal passage Friday night, expect lows to be cooler than
tonight. Readings should get back into the 60s for some of the
normally cooler locations, but stay around 70/lows 70s for the main
metro areas.

.Long Term (Saturday through Thursday)...
Issued at 240 PM EDT Thu Jul 26 2012

Main concern this afternoon lies in the short term period with a
potential severe event at hand so have made only minor tweaks to the
long term period.  It still looks like Sat/Sun will be mostly dry on
the back side of an upper level trough with sfc high pressure
building in.  Several chances of storms will exists for next week as
we sit in an active NW flow with several shortwaves passing
through.  20-40% POPs are in the forecast for now with timing of
individual waves still quite uncertain.

Temperatures will be near normal through the long term period with
highs in the upper 80s to lower 90s.  Lows will be in the upper 60s
to lower 70s.

&&

.Aviation (0Z TAF Issuance)...
Issued at 727 PM EDT Thu Jul 26 2012

Showers and t-storms look to continue across the area through 4-6Z
this evening.  Will handle mainly with VCTS in the TAFs and
highlight specific storms with TEMPO groups as they approach the TAF
sites this evening.  We should see a break in storms during the
early morning hours tonight through the early afternoon hours
Friday.  However, an upper trough and second sfc front look to cause
another round of convection some time Fri afternoon/evening.  Will
need to take a better look at that for the 6Z TAFs.  Will focus the
0Z TAFs on ongoing convection.  Any flight restrictions through the
TAF period should be in t-storms.  Gusty winds will continue in and
outside of t-storms especially with a multitude of outflow
boundaries in the area.  Will handle outflows in TEMPOs as well.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........MJ
Short Term.......RJS
Long Term........AMS
Aviation.........AMS
Hazardous weather outlook, Jul 26, 6:49 PM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
649 PM EDT THU JUL 26 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-280200-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
649 PM EDT THU JUL 26 2012 /549 PM CDT THU JUL 26 2012/

...SEVERE THUNDERSTORM WATCH 526 IN EFFECT UNTIL 10 PM EDT /9 PM
CDT/ THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST RESULTING
IN CONTINUED STRONG TO SEVERE THUNDERSTORMS THIS EVENING. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT THROUGH 10 PM EDT...9 PM CDT. DAMAGING
WINDS AND INTENSE CLOUD TO GROUND LIGHTNING ARE THE MAIN WEATHER
THREATS WITH THIS ACTIVITY. TORRENTIAL RAINFALL AND HAIL MAY ACCOMPANY
THESE STORMS AS WELL. STORMS SHOULD DECLINE AND MOVE OUT OF THE
AREA EARLY FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE FRIDAY AFTERNOON
AND EVENING AS WELL. THE MAIN THREATS WITH THESE STORMS WILL BE
GUSTY WINDS...HAIL...AND CLOUD TO GROUND LIGHTNING.

THUNDERSTORMS WILL AGAIN BE POSSIBLE OFF AND ON SUNDAY NIGHT THROUGH
WEDNESDAY AS A COUPLE OF UPPER LEVEL DISTURBANCES CROSS THE
REGION. THE MAIN THREATS WITH THESE STORMS WILL BE DANGEROUS
LIGHTNING AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY WIND DAMAGE...STRONG WIND GUSTS...OR
HAIL TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING
AND AGAIN FRIDAY AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

RJS/AMS

In the hours before

Local storm report, Jul 26, 9:43 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
943 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     TSTM WND DMG     1 SW GEORGETOWN         38.19N  84.56W
07/26/2012                   SCOTT              KY   PUBLIC

            TREES REPORTED DOWN IN BRADFORD PLACE IN GEORGETOWN VIA
            FACEBOOK

&&

EVENT NUMBER LMK1200943

LG
Special weather statement, Jul 26, 9:51 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
951 PM EDT THU JUL 26 2012

INC019-043-061-KYC111-270220-
HARRISON IN-FLOYD IN-CLARK IN-JEFFERSON KY-
951 PM EDT THU JUL 26 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 947 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CORYDON...AND MOVING EAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SHIVELY...
  PLEASURE RIDGE PARK...
  OKOLONA...
  LOUISVILLE...
  FAIRDALE...
  EDWARDSVILLE AND BRIDGEPORT...
  LOUISVILLE INTERNATIONAL AIRPORT AND CLARKSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3834 8565 3809 8569 3820 8612 3833 8609
TIME...MOT...LOC 0151Z 275DEG 30KT 3824 8600

SCHOETTMER
Local storm report, Jul 26, 9:57 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
957 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     TSTM WND DMG     CENTERTOWN              37.42N  87.00W
07/26/2012                   OHIO               KY   FIRE DEPT/RESCUE

            TREE LIMBS AND POWER POLES REPORTED DOWN. AT LEAST ONE
            HOUSE WITH DAMAGE.

&&

CORRECTED REMARKS

EVENT NUMBER LMK1200936

LG
Local storm report, Jul 26, 10:00 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
1000 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             4 NNW DEATSVILLE        37.95N  85.59W
07/26/2012  E0.50 INCH       BULLITT            KY   TRAINED SPOTTER

            MARBLE-SIZE HAIL REPORTED FROM A SPOTTER ON SALT LICK
            LANE IN SHEPHERDSVILLE

&&

CORRECTED REMARKS

EVENT NUMBER LMK1200921

LG
Local storm report, Jul 26, 10:02 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1002 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             4 NNW DEATSVILLE        37.95N  85.59W
07/26/2012  E0.50 INCH       BULLITT            KY   TRAINED SPOTTER

            MARBLE-SIZE HAIL REPORTED FROM A SPOTTER ON SALT LICK
            LANE IN SHEPHERDSVILLE

0510 PM     TSTM WND DMG     1 NE TAYLORSVILLE       38.05N  85.33W
07/26/2012                   SPENCER            KY   COUNTY OFFICIAL

            TREE DOWN ALONG BRASHEARS CREEK ROAD

0523 PM     HAIL             2 NNE ELIZABETHTOWN     37.73N  85.85W
07/26/2012  E0.75 INCH       HARDIN             KY   OTHER FEDERAL

            FT. KNOX WEATHER EMPLOYEE REPORTS THREE QUARTER INCH
            HAIL AND APPROX. 40 KNOT WINDS JUST OUTSIDE OF
            ELIZABETHTOWN

0542 PM     TSTM WND DMG     2 ENE VINE GROVE        37.82N  85.94W
07/26/2012                   HARDIN             KY   TRAINED SPOTTER

            TREE BLOWN OVER ONTO POWER LINES ON PEARMAN AVENUE
            CAUSING A POWER OUTAGE AT 542 PM EDT.

0600 PM     HAIL             GEORGETOWN              38.20N  84.55W
07/26/2012  E0.70 INCH       SCOTT              KY   PUBLIC

            DIME-SIZED HAIL REPORTED IN GEORGETOWN VIA TWITTER

0600 PM     LIGHTNING        4 SE WILMORE            37.82N  84.62W
07/26/2012                   JESSAMINE          KY   EMERGENCY MNGR

            *** 1 INJ *** 67 YEAR OLD FEMALE WAS STRUCK BY
            LIGHTNING WHILE IN A FIELD ON HER FARM NEAR CRENSHAW
            LANE. SHE HAS BEEN TRANSPORTED TO THE UK MEDICAL CENTER
            FOR TREATMENT.

0602 PM     TSTM WND DMG     1 SW GEORGETOWN         38.19N  84.56W
07/26/2012                   SCOTT              KY   PUBLIC

            TREES REPORTED DOWN IN BRADFORD PLACE IN GEORGETOWN VIA
            FACEBOOK

0615 PM     TSTM WND GST     5 SW VERSAILLES         38.00N  84.79W
07/26/2012  M75 MPH          WOODFORD           KY   TRAINED SPOTTER

            SPOTTER CALLED IN MEASURED 75 MPH WIND GUST

0615 PM     TSTM WND DMG     VERSAILLES              38.05N  84.73W
07/26/2012                   WOODFORD           KY   FIRE DEPT/RESCUE

            TREES REPORTED DOWN BY DISPATCH

0620 PM     TSTM WND DMG     2 ENE CHAPLIN           37.91N  85.18W
07/26/2012                   NELSON             KY   COUNTY OFFICIAL

            TREES DOWN ON HIGHWAY 62 LAWRENCEBURG ROAD

0630 PM     TSTM WND DMG     4 N CLINTONVILLE        38.14N  84.26W
07/26/2012                   BOURBON            KY   PUBLIC

            TREE REPORTED DOWN ON CLINTONVILLE ROAD IN FRONT OF
            COLUMBIANA FARM VIA FACEBOOK

0639 PM     TSTM WND DMG     4 SE LEXINGTON          38.00N  84.41W
07/26/2012                   FAYETTE            KY   BROADCAST MEDIA

            MEDIA RELAYED REPORT OF TREE DOWN ON POWER LINE ON
            HIDDEN SPRINGS DRIVE

0641 PM     TSTM WND DMG     5 SE NEW ZION           38.15N  84.41W
07/26/2012                   FAYETTE            KY   PUBLIC

            TREE DOWN ON GREENWICH PIKE NEAR RUSSELL CAVE ROAD

0651 PM     TSTM WND DMG     LAWRENCEBURG            38.03N  84.89W
07/26/2012                   ANDERSON           KY   PUBLIC

            PICTURE OF TREE DOWN POSTED TO FACEBOOK

0651 PM     TSTM WND DMG     6 SSW CLINTONVILLE      38.00N  84.32W
07/26/2012                   CLARK              KY   BROADCAST MEDIA

            TREE DOWN ON HWY 1923 NEAR TODDS ROAD

0655 PM     HAIL             3 SW HENRYVILLE         38.50N  85.81W
07/26/2012  E0.88 INCH       CLARK              IN   TRAINED SPOTTER

            SPOTTER REPORTS NICKEL SIZE HAIL AND APPROX. 50 MPH
            WINDS

0700 PM     TSTM WND DMG     1 E HENRYVILLE          38.53N  85.75W
07/26/2012                   CLARK              IN   BROADCAST MEDIA

            LARGE BRANCH TAKEN OFF OF TREE

0708 PM     HAIL             2 SW OTISCO             38.51N  85.70W
07/26/2012  E0.88 INCH       CLARK              IN   PUBLIC

            REPORT VIA FACEBOOK OF DIME TO NICKEL SIZE HAIL THAT
            FELL BETWEEN CHARLESTOWN AND HENRYVILLE

0709 PM     TSTM WND DMG     2 S SALVISA             37.89N  84.86W
07/26/2012                   MERCER             KY   PUBLIC

            TREE REPORTED DOWN ON GARRIOTT LANE IN SALVISA VIA
            FACEBOOK

0709 PM     TSTM WND DMG     OTISCO                  38.53N  85.67W
07/26/2012                   CLARK              IN   TRAINED SPOTTER

            A TRAINED SPOTTER ESTIMATED 60 MPH WINDS AND HALF INCH
            HAIL.

0713 PM     TSTM WND DMG     3 N LEXINGTON           38.09N  84.47W
07/26/2012                   FAYETTE            KY   BROADCAST MEDIA

            TREES REPORTED DOWN ON RUSSELL CAVE ROAD IN LEXINGTON

0756 PM     TSTM WND DMG     CENTERTOWN              37.42N  87.00W
07/26/2012                   OHIO               KY   FIRE DEPT/RESCUE

            TREE LIMBS AND POWER POLES REPORTED DOWN. AT LEAST ONE
            HOUSE WITH DAMAGE.

&&

EVENT NUMBER LMK1200921 LMK1200924 LMK1200922 LMK1200938 LMK1200925
LMK1200937 LMK1200943 LMK1200926 LMK1200934 LMK1200929 LMK1200942
LMK1200930 LMK1200941 LMK1200927 LMK1200940 LMK1200928 LMK1200935
LMK1200932 LMK1200931 LMK1200939 LMK1200933 LMK1200936

LG
Special weather statement, Jul 26, 10:03 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1003 PM EDT THU JUL 26 2012

KYC031-061-085-141-183-227-270230-
LOGAN KY-OHIO KY-WARREN KY-BUTLER KY-EDMONSON KY-GRAYSON KY-
903 PM CDT THU JUL 26 2012

...STRONG THUNDERSTORMS WITH CONTINUOUS LIGHTNING...HEAVY
RAIN...HALF INCH HAIL...AND 40 MPH WINDS...

AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORMS NEAR MORGANTOWN...AND MOVING EAST AT 30 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.

* THIS STORM WILL ALSO IMPACT...
  PLUM SPRINGS...
  MORGANTOWN...
  HARTFORD...
  DELAFIELD...
  HORSEMILL AND JETSON...
  VINEYARD AND RICHARDSVILLE...
  REEDYVILLE AND ROUNDHILL...
  SEGAL AND ASPHALT...

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 94.

THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUOUS LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3738 8710 3746 8711 3757 8638 3756 8635
      3758 8631 3702 8626 3692 8706 3706 8706
      3709 8690 3715 8693 3722 8691 3727 8699
      3732 8699 3736 8703 3736 8707 3732 8712
      3736 8713
TIME...MOT...LOC 0202Z 264DEG 26KT 3719 8659

MP

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:33 PM EDTSpecial Weather StatementLMKLarue, Marion62 min
Jul 26, 9:02 PM EDTSpecial Weather StatementLMKBoyle, Casey, Lincoln58 min
Jul 26, 9:14 PM EDTSpecial Weather StatementLMKGrayson46 min
Jul 26, 9:29 PM EDTSpecial Weather StatementLMKHardin, Larue, Nelson61 min
Jul 26, 9:35 PM EDTSpecial Weather StatementLMKNicholas20 min
Jul 26, 10:03 PM EDTSpecial Weather StatementLMKButler, Grayson, Ohio27 min
Jul 26, 10:17 PM EDTSpecial Weather StatementLMKHart28 min
Jul 26, 10:29 PM EDTSpecial Weather StatementLMKSpencer31 min
Jul 26, 10:36 PM EDTSevere Thunderstorm WarningLMKBoyle, Casey, Marion, Taylor9 min
Jul 26, 10:38 PM EDTSevere Thunderstorm WarningLMKBullitt, Spencer27 min
Jul 26, 10:45 PM EDTSpecial Weather StatementLMKEdmonson, Green, Hart30 min
Jul 26, 10:52 PM EDTSpecial Weather StatementLMKFranklin, Shelby, Spencer28 min
Jul 26, 10:53 PM EDTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Marion, Taylor20 min
Jul 26, 11:00 PM EDTSevere Thunderstorm WarningLMKFranklin, Shelby, Woodford30 min
Jul 26, 11:14 PM EDTSevere Thunderstorm WarningLMKAnderson, Fayette, Franklin, Scott, Woodford31 min
Jul 26, 11:32 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Harrison, Scott, Woodford28 min
Jul 26, 11:50 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Harrison, Nicholas30 min
Jul 27, 12:13 AM EDTSpecial Weather StatementLMKWashington32 min
Jul 27, 12:19 AM EDTSpecial Weather StatementLMKNicholas16 min
Jul 27, 5:41 PM EDTSevere Thunderstorm WarningLMKTrimble29 min
Jul 27, 5:55 PM EDTSpecial Weather StatementLMKOldham30 min
Jul 27, 6:08 PM EDTSpecial Weather StatementLMKOldham17 min
Jul 27, 6:19 PM EDTSpecial Weather StatementLMKTrimble31 min
Jul 27, 6:24 PM EDTSevere Thunderstorm WarningLMKTrimble31 min
Jul 27, 6:29 PM EDTSpecial Weather StatementLMKOldham31 min
Jul 27, 6:31 PM EDTSpecial Weather StatementLMKOldham29 min
Jul 27, 6:38 PM EDTSevere Thunderstorm WarningLMKHenry, Oldham27 min
Jul 27, 6:53 PM EDTSevere Thunderstorm WarningLMKHenry, Shelby32 min
Jul 27, 6:59 PM EDTSevere Thunderstorm WarningLMKHarrison, Nicholas31 min
Jul 27, 7:11 PM EDTSevere Thunderstorm WarningLMKJefferson, Oldham29 min
Jul 27, 7:29 PM EDTSevere Thunderstorm WarningLMKFranklin, Scott, Woodford31 min
Jul 27, 7:42 PM EDTSpecial Weather StatementLMKNicholas33 min
Jul 27, 7:53 PM EDTSevere Thunderstorm WarningLMKShelby32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.